Alert archive / Wisconsin / Small Craft Advisories in 2009

Small Craft Advisory 21, NWS Milwaukee, WI

March 7, 2009

NWS Milwaukee, WI issued this small craft advisory at Mar 7, 2009, 3:28 PM CST. It took effect at Mar 8, 2009, 10:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2009, 3:28 PM CST (21:28 UTC)
In effect from
Mar 8, 2009, 10:00 AM CDT
Expired
Mar 8, 2009, 5:00 PM CDT
In force
7 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

541 
WHUS73 KMKX 072128
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
328 PM CST SAT MAR 7 2009

...BRISK ONSHORE WINDS AND HIGH WAVES EXPECTED SUNDAY...

.STRONG LOW PRESSURE WILL MOVE NORTHEAST FROM NORTHERN MISSOURI TO
SOUTHERN LOWER MICHIGAN ON SUNDAY. AS A RESULT...BRISK NORTHEAST
WINDS WILL OCCUR ACROSS THE WESTERN SHORE OF LAKE MICHIGAN. HIGH
WAVES WILL ACCOMPANY THE WINDS. THE WINDS AND WAVES SHOULD SUBSIDE
SUNDAY EVENING.

LMZ643>646-080530-
/O.NEW.KMKX.SC.Y.0021.090308T1200Z-090309T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
328 PM CST SAT MAR 7 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT
SUNDAY. 

BRISK NORTHEAST WINDS OF 15 TO 25 KNOTS ARE EXPECTED SUNDAY ACROSS
THE NEARSHORE WATERS. WAVES OF 3 TO 6 FEET SHOULD RESULT FROM THE
ONSHORE WINDS. THE WINDS AND WAVES WILL SUBSIDE SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
4 follow-up statements
680 
WHUS73 KMKX 080413
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1013 PM CST SAT MAR 7 2009

...BRISK ONSHORE WINDS AND HIGH WAVES EXPECTED SUNDAY...

.STRONG LOW PRESSURE WILL MOVE NORTHEAST FROM NORTHERN MISSOURI
TO SOUTHERN LOWER MICHIGAN ON SUNDAY. AS A RESULT...BRISK
NORTHEAST WINDS WILL OCCUR ACROSS THE WESTERN SHORE OF LAKE
MICHIGAN. HIGH WAVES WILL ACCOMPANY THE WINDS. THE WINDS AND
WAVES SHOULD SUBSIDE SUNDAY EVENING.

LMZ643>646-081215-
/O.NEW.KMKX.MF.Y.0001.090308T0413Z-090308T1200Z/
/O.CON.KMKX.SC.Y.0021.090308T1200Z-090309T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1013 PM CST SAT MAR 7 2009

...DENSE FOG ADVISORY IN EFFECT UNTIL 7 AM CDT SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT SUNDAY. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT
SUNDAY. 

LIGHT WINDS AND ABUNDANT LOW-LEVEL MOISTURE ALONG WITH COOL
TEMPERATURES OVER THE WATER HAVE PRODUCED DENSE FOG. VISIBILITIES
WILL FALL TO 1/4 MILE OVERNIGHT...UNTIL NORTHEAST WINDS BEGIN TO
INCREASE TOWARDS MORNING.

BRISK NORTHEAST WINDS OF 15 TO 25 KNOTS ARE THEN EXPECTED DURING
THE DAY ON SUNDAY ACROSS THE NEARSHORE WATERS. WAVES OF 3 TO 6
FEET SHOULD RESULT FROM THE ONSHORE WINDS. THE WINDS AND WAVES
WILL SUBSIDE SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$
932 
WHUS73 KMKX 080852
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
352 AM CDT SUN MAR 8 2009

...BRISK ONSHORE WINDS AND HIGH WAVES EXPECTED THIS AFTERNOON AND
TONIGHT...

.STRONG LOW PRESSURE WILL MOVE NORTHEAST FROM NORTHERN MISSOURI
TO SOUTHERN LOWER MICHIGAN THIS EVENING. AS A RESULT...BRISK
NORTHEAST WINDS WILL OCCUR ACROSS THE WESTERN SHORE OF LAKE
MICHIGAN. HIGH WAVES WILL ACCOMPANY THE WINDS. THE WINDS AND WAVES
SHOULD SUBSIDE MONDAY MORNING.

LMZ643-644-081700-
/O.CAN.KMKX.MF.Y.0001.000000T0000Z-090308T1200Z/
/O.EXT.KMKX.SC.Y.0021.090308T1500Z-090308T2200Z/
/O.NEW.KMKX.GL.W.0004.090308T2200Z-090309T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
352 AM CDT SUN MAR 8 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
5 PM CDT THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM CDT
MONDAY...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
1 AM CDT MONDAY. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. THE
SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO
5 PM CDT THIS AFTERNOON. 

BRISK NORTHEAST WINDS OF 15 TO 25 KNOTS ARE THEN EXPECTED DURING
THE DAY ON SUNDAY ACROSS THE NEARSHORE WATERS. WAVES OF 3 TO
6 FEET SHOULD RESULT FROM THE ONSHORE WINDS. THE WINDS AND WAVES
WILL INCREASE TO GALES TO 35 KNOTS BY EARLY THIS EVENING...THEN
WILL SUBSIDE MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ645-646-081700-
/O.CON.KMKX.MF.Y.0001.000000T0000Z-090308T1200Z/
/O.EXT.KMKX.SC.Y.0021.090308T1500Z-090308T2200Z/
/O.NEW.KMKX.GL.W.0004.090308T2200Z-090309T0600Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
352 AM CDT SUN MAR 8 2009

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
5 PM CDT THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM CDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
1 AM CDT MONDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM
10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON. A DENSE FOG
ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. 

LIGHT WINDS AND ABUNDANT LOW-LEVEL MOISTURE ALONG WITH COOL
TEMPERATURES OVER THE WATER HAVE PRODUCED DENSE FOG. VISIBILITIES
WILL FALL TO 1/4 MILE EARLY THIS MORNING...UNTIL NORTHEAST WINDS
BEGIN TO INCREASE JUST AFTER SUNRISE.

BRISK NORTHEAST WINDS OF 15 TO 25 KNOTS ARE THEN EXPECTED DURING
THE DAY ON SUNDAY ACROSS THE NEARSHORE WATERS. WAVES OF 3 TO
6 FEET SHOULD RESULT FROM THE ONSHORE WINDS. THE WINDS AND WAVES
WILL INCREASE TO GALES TO 35 KNOTS BY EARLY THIS EVENING...THEN
WILL SUBSIDE MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

HENTZ
685 
WHUS73 KMKX 081204
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
704 AM CDT SUN MAR 8 2009

...BRISK ONSHORE WINDS AND HIGH WAVES EXPECTED THIS AFTERNOON AND
TONIGHT...

.STRONG LOW PRESSURE WILL MOVE NORTHEAST FROM NORTHERN MISSOURI
TO SOUTHERN LOWER MICHIGAN THIS EVENING. AS A RESULT...BRISK
NORTHEAST WINDS WILL OCCUR ACROSS THE WESTERN SHORE OF LAKE
MICHIGAN. HIGH WAVES WILL ACCOMPANY THE WINDS. THE WINDS AND
WAVES SHOULD SUBSIDE MONDAY MORNING.

LMZ645-646-082015-
/O.EXP.KMKX.MF.Y.0001.000000T0000Z-090308T1200Z/
/O.CON.KMKX.SC.Y.0021.090308T1500Z-090308T2200Z/
/O.CON.KMKX.GL.W.0004.090308T2200Z-090309T0600Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
704 AM CDT SUN MAR 8 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
1 AM CDT MONDAY...
...DENSE FOG ADVISORY HAS EXPIRED...

THE DENSE FOG ADVISORY IS NO LONGER IN EFFECT. A GALE WARNING
REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM CDT MONDAY. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON. 

VISIBILITIES HAVE IMPRIVED A LITTLE AS NORTHEAST WINDS BEGIN TO
INCREASE.

BRISK NORTHEAST WINDS OF 15 TO 25 KNOTS ARE THEN EXPECTED DURING
THE DAY ON SUNDAY ACROSS THE NEARSHORE WATERS. WAVES OF 3 TO
6 FEET SHOULD RESULT FROM THE ONSHORE WINDS. THE WINDS AND WAVES
WILL INCREASE TO GALES TO 35 KNOTS BY EARLY THIS EVENING...THEN
WILL SUBSIDE MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643-644-082015-
/O.CON.KMKX.SC.Y.0021.090308T1500Z-090308T2200Z/
/O.CON.KMKX.GL.W.0004.090308T2200Z-090309T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
704 AM CDT SUN MAR 8 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
1 AM CDT MONDAY...

A GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM
CDT MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM
CDT THIS AFTERNOON. 

BRISK NORTHEAST WINDS OF 15 TO 25 KNOTS ARE THEN EXPECTED DURING
THE DAY ON SUNDAY ACROSS THE NEARSHORE WATERS. WAVES OF 3 TO
6 FEET SHOULD RESULT FROM THE ONSHORE WINDS. THE WINDS AND WAVES
WILL INCREASE TO GALES TO 35 KNOTS BY EARLY THIS EVENING...THEN
WILL SUBSIDE MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HENTZ
264 
WHUS73 KMKX 081507
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1007 AM CDT SUN MAR 8 2009

...BRISK ONSHORE WINDS AND HIGH WAVES EXPECTED THIS AFTERNOON AND
TONIGHT...

.STRONG LOW PRESSURE WILL MOVE NORTHEAST FROM NORTHERN MISSOURI
TO SOUTHERN LOWER MICHIGAN THIS EVENING. AS A RESULT...BRISK
NORTHEAST WINDS WILL OCCUR ACROSS THE WESTERN SHORE OF LAKE
MICHIGAN. HIGH WAVES WILL ACCOMPANY THE WINDS. THE WINDS AND
WAVES SHOULD SUBSIDE MONDAY MORNING.

LMZ643>646-082315-
/O.CON.KMKX.SC.Y.0021.000000T0000Z-090308T2200Z/
/O.CON.KMKX.GL.W.0004.090308T2200Z-090309T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1007 AM CDT SUN MAR 8 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
1 AM CDT MONDAY...

A GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM
CDT MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM
CDT THIS AFTERNOON. 


BRISK NORTHEAST WINDS OF 15 TO 25 KNOTS ARE EXPECTED TODAY ACROSS
THE NEAR SHORE WATERS...CREATING WAVES OF 3 TO 6 FEET. THE WINDS
AND WAVES WILL INCREASE TO GALES TO 35 KNOTS BY EARLY THIS
EVENING...THEN WILL SUBSIDE MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

BRUESKE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 7, 3:00 PM CST, 28 minutes earlier.

Area forecast discussion, Mar 7, 3:00 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
300 PM CST SAT MAR 7 2009

.SHORT TERM /TNGT THROUGH TUESDAY/...
FORECAST CONCERN IS INCREASING THREAT FOR BURST OF HEAVY SNOW ACROSS
SOUTHERN WISCONSIN ON SUNDAY.  CURRENT RAIN AREA ACROSS EASTERN IOWA
INTO SOUTHERN WISCONSIN LINING UP WELL WITH LOW CONDENSATION
PRESSURE DEFICITS AND NET ISENTROPIC OMEGA FROM 295 THETA SURFACE
FROM NAM AT 21Z.  CDP REMAINS LOW IN SOUTH TONIGHT BUT OMEGA SHIFTS
OFF TO THE EAST...HENCE EXPECTING RAIN TO DIMINISH TO PATCHY LIGHT
RAIN AND DRIZZLE IN THE SOUTH FOR A TIME.  COLDER...DRIER AIR OVER
CENTRAL/NORTHERN WI SHOULD OOZE INTO SOUTHERN WISCONSIN AS WELL
OVERNIGHT ALLOWING TEMPERATURES TO DROP INTO THE UPPER 20S TO LOWER
30S.

VIGOROUS SHORT WAVE TROF UPSTREAM OVER COLORADO WILL BE AFFECTED BY
UPSTREAM KICKER APPROACHING PACIFIC NORTHWEST AND RACE NORTHEAST
TONIGHT AND SUNDAY.  LAST SEVERAL RUNS OF THE GFS...CANADIAN...NAM
AND UKMT TAKING THIS SHORT WAVE FARTHER SOUTH ACROSS NORTHERN IL AND
SRN LAKE MI BY LATE SUN.  700H CIRCULATION PASSES RIGHT ACROSS SRN
WI BETWEEN 18Z/08 AND 00Z/09.  HI RES ECMWF TRENDING SLIGHTLY
SOUTHWARD AS WELL...BUT ABOUT 60MILES FARTHER NORTH.  WL FOLLOW
COLDER TREND TO THE SOUTH.  SHORT WAVE HAS ABUNDANT DYNAMICS AS ITS
BEEN GENERATING THUNDER WITH LIGHTNING IN ERN CO/NM BEHIND THE DRY
LINE TODAY.  EXPECT PRECIP TO OVERSPREAD SOUTHERN WISCONSIN LATE
TONIGHT AND SUNDAY MORNING.  FORECAST SOUNDINGS SHOW PRECIP SHOULD
BE MIXTURE OF MOSTLY SLEET AND RAIN INITIALLY...AND WITH
TEMPERATURES INITIALLY BELOW FREEZING IN NORTHERN CWA...MAY BE A
PERIOD OF MIXED SLEET/ZR.  OTHERWISE...DYNAMIC COOLING ASSOCIATED
WITH SIGGY SHORT WAVE CAUSES CRITICAL THICKNESSES TO CRASH DURING
THE LATE MORNING IN THE WEST AND ACROSS THE REST OF THE CWA DURING
THE AFTERNOON.  EXPECT MIXTURE OF PRECIPITATION TO CHANGE RAPIDLY
OVER TO SNOW DURING THIS TIME.  IMPRESSIVE LAYER Q-VECTOR
CONVERGENCE THROUGH THE MID LEVELS WITH A PERIOD OF COUPLED JETS
OVER SOUTHERN WI.  850H TEMPERATURES FALL RAPIDLY BELOW FREEZING
DURING THIS TIME.  IMPRESSIVE CROSS HAIR SIGNATURE WITH SLOPING FN
VECTOR RESPONSE TO 2-D FULL WIND FRONTOGENESIS.  CROSS SECTION ALSO
REVEALS PERIOD OF STRONG AGEOSTROPHIC VERTICAL CIRCULATION FROM THE
SURFACE TO THE MID LEVELS WITH LARGE LAYER OF NEGATIVE EPV
INDICATING CONVECTIVE POTENTIAL.  WHAT ALL THIS MEANS...IS THAT MAY
BE A 2 TO 5 HOUR PERIOD OF SLEET AND SNOW...POSSIBLY HEAVY...MOVING
ACROSS THE NORTH AND WEST SUNDAY AFTERNOON.  SOME OF THE SNOW WILL
MELT ON THE PAVEMENT BUT STILL LOOKING AT POSSIBLE 4 TO 8 INCH
ACCUMULATIONS WHERE THIS CHANGEOVER TAKES PLACE.  ROEBBER AND COBB
FAVORING WET 10 TO 1 RATIOS.  HENCE WENT WITH A WINTER STORM WATCH
FOR THE WEST AND SOUTH...AND WILL LET EVENING OR MIDNIGHT SHIFT
RESOLVE AFFECT OF SNOW BURST FOR SUNDAY.

HEAVIEST RAINS TODAY REMAINED OVER CENTRAL SECTIONS OF CWA WITH 0.50
TO 1.0 RESULTING IN SOME PONDING.  GROUND REMAINS FROZEN ACROSS MOST
OF THE AREA AND EXPECTING ANOTHER BURST OF HEAVY RAIN PRIOR TO
CHANGE ON SUNDAY.  BEST LOW LEVEL CONVERGENCE IN SOUTHERN AREAS
WHERE RAIN HAS BEEN LESS TODAY.  HENCE WL FOREGO FLOOD WATCH FOR
SOUTHEAST AT THIS POINT BUT WILL ALSO NEED TO BE REEVALUATED
TONIGHT.

MODELS IN GENERAL AGREEMENT ON ANOTHER VIGOROUS SHORT WAVE MOVING
THROUGH THE UPPER MIDWEST ON TUESDAY.  DEEP MOISTURE AVAILABLE AND
ENOUGH WARM AIR ADVECTION AHEAD OF THIS SYSTEM TO KEEP THE
PRECIPITATION AS RAIN LATER MONDAY NIGHT AND TUESDAY.

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
LONG TERM GUIDANCE REMAINS IN GOOD AGREEMENT ON STRONG SHORT WAVE
TROUGH MOVING THROUGH WISCONSIN LATER TUESDAY AND TUESDAY EVENING.
MAY BE A TOUCH SLOWER THAN EARLIER THINKING...SO WL CONTINUE MAINLY
RAIN IN THE EVENING IN THE EASTERN CWA ON TUESDAY BEFORE ENDING OR
CHANGING OVER TO LIGHT SNOW.  ELEVATED CAPE IN THE EVENING OVER 500
J/KG IN EAST.  CONSIDERING STRENGTH OF SHORT WAVE AND
MOISTURE...WILL ADD THUNDER THREAT TO EVENING AS WELL.

STRONG PUSH OF COLD AIR ADVECTION IMMEDIATELY BEHIND FRONT TUESDAY
NIGHT WITH PERHAPS SOME LIGHT SNOW SPREADING BACK INTO SOUTHERN
WISCONSIN BEFORE SYSTEM RAPIDLY EXITS TO THE NORTHEAST.  TYPICAL GFS
COLD BIAS FOR MIDDLE OF NEXT WEEK.  THINKING UPPER FLOW WILL NOT BE
QUITE AS NORTHWEST AS INDICATED BY GFS...SO WL KEEP TEMPERATURES A
FEW DEGREES WARMER THAN MOS GUIDANCE.  A QUIET AND COOL PERIOD WITH
DEEP MOISTURE GETTING SUPPRESSED WELL TO THE SOUTH AS SPRAWLING HIGH
PRESSURE SETTLES OVER THE REGION.  WEAK SHORT WAVE TROUGH BETWEEN
HIGH PRESSURE SYSTEMS MAY BRING SOME CLOUDS TO THE REGION THURSDAY
NIGHT THROUGH FRIDAY BUT MOISTURE APPEARS SPARSE.

&&

.AVIATION...PREVAILING MVFR CONDITIONS EXPECTED WITH THE LIGHT TO
MODERATE RAIN AT TAF SITES THROUGH THE EARLY EVENING HOURS. SOME IFR
CEILINGS AND VISIBILITIES ARE POSSIBLE AT TIMES. BEST UPWARD MOTION
WITH RAIN MOVES OFF TO THE EAST BY MID EVENING...WITH LINGERING MVFR
CEILINGS AND VISIBILITIES THROUGH THE REST OF THE NIGHT.

EAST TO NORTHEAST WINDS STRENGTHEN WITH APPROACH OF STRONG LOW
PRESSURE LATE TONIGHT AND SUNDAY. DEEP LAYER UPWARD VERTICAL MOTION
STRENGTHENS DURING SUNDAY MORNING...WITH FORECAST SOUNDINGS SHOWING
POTENTIAL FOR A MIXTURE OF RAIN...FREEZING RAIN...SLEET AND SNOW.
FOR NOW...WILL JUST MENTION A MIX OF RAIN AND SNOW WITH MVFR
CONDITIONS UNTIL FREEZING RAIN AND SLEET POTENTIAL BECOMES MORE
CLEAR.

AS COLDER AIR QUICKLY MOVES INTO THE AREA DURING THE AFTERNOON...A
QUICK CHANGEOVER TO SNOW FROM WEST TO EAST CAN BE EXPECTED. IFR TO
LIFR CONDITIONS ARE POSSIBLE WITH THE SNOW. SNOW COULD BE MODERATE
TO HEAVY AT KMSN GIVEN STRONG DEEP LAYER ASCENT AND POSSIBLE
CONVECTION. KMKE AND KENW WOULD SEE THE CHANGEOVER BY LATE
AFTERNOON.

&&

.MARINE...PASSAGE OF STRONG LOW PRESSURE MENTIONED ABOVE WILL LEAD
TO BRISK NORTHEAST WINDS OF 15 TO 25 KNOTS ALONG THE NEARSHORE
WATERS ON SUNDAY. WAVES OF 3 TO 6 FEET ARE EXPECTED WITH THESE
WINDS...GIVEN THE FAVORABLE NORTHEAST FETCH AND ICE FREE SHORELINE.
THUS...A SMALL CRAFT ADVISORY WILL BE ISSUED FOR SUNDAY.

SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE AGAIN TUESDAY THROUGH
WEDNESDAY...WITH ANOTHER POTENT LOW PRESSURE SYSTEM MOVING NORTHEAST
THROUGH THE REGION.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WATCH 15Z/08 TO 23Z/08 WIZ056-062-067.
     WINTER STORM WATCH 17Z/08 TO 23Z/09 WIZ046-047-051-052
     057>059-063-068. /CDT/
LM...SMALL CRAFT ADVISY 12Z/08 TO 00Z/09 LMZ643>646.

SHORT/LONG TERM...MBK
AVIATION/MARINE...WOOD
Hazardous weather outlook, Mar 7, 9:22 AM CST, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
922 AM CST SAT MAR 7 2009

WIZ046-047-051-052-056>060-062>072-081045-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
922 AM CST SAT MAR 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG WILL REDUCE VISIBILITIES TO 1/2 MILE AT TIMES THIS
MORNING.

RAIN IS EXPECTED TO TOTAL FROM ONE QUARTER TO THREE QUARTERS OF AN
INCH THROUGH TONIGHT. THE COMBINATION OF THE RAINFALL...ALONG WITH
RUNOFF FROM THE RECENT SNOW MELT AND THE FROZEN GROUND...MAY CAUSE
LOCALIZED LOWLAND FLOODING. THE BEST CHANCE WOULD BE ACROSS AREAS
NEAR THE ILLINOIS BORDER.

THE WISCONSIN DEPARTMENT OF NATURAL RESOURCES HAS ISSUED AN AIR
QUALITY ADVISORY FOR PARTICLE POLLUTION FOR MILWAUKEE...WAUKESHA AND
OZAUKEE COUNTIES UNTIL 11 PM TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE RAIN WILL CAUSE SOME RIVERS ACROSS SOUTHERN WISCONSIN TO EXCEED
FLOOD STAGE...INCLUDING THE FOX RIVER AT NEW MUNSTER.

STRONG LOW PRESSURE WILL PASS JUST SOUTH OF WISCONSIN ON SUNDAY. THE
LOW WILL BRING A MIXTURE OF RAIN...SNOW...SLEET AND POSSIBLY SOME
FREEZING RAIN TO SOUTHERN WISCONSIN. SNOW IS MOST LIKELY NORTH OF A
LINE FROM WEST AND NORTH OF MADISON...TO FOND DU LAC...WHERE SNOW
ACCUMULATIONS OF 1 TO 3 INCHES WILL BE POSSIBLE.

AN ADDITIONAL ONE QUARTER TO THREE QUARTERS OF AN INCH OF RAINFALL
IS EXPECTED ACROSS SOUTHERN WISCONSIN ON SUNDAY...ADDING TO THE
RIVER FLOOD POTENTIAL.

THERE IS A CHANCE OF THUNDERSTORMS OVER PORTIONS OF SOUTHEAST
WISCONSIN ON SUNDAY.

ANOTHER STRONG LOW WILL PASS NORTHEAST THROUGH WISCONSIN ON
TUESDAY...BRINGING MORE RAINFALL AND AGGRAVATING ANY FLOODING THAT
IS ONGOING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT RAINFALL REPORTS WILL BE
APPRECIATED.

LMZ643>646-081045-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
922 AM CST SAT MAR 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG WILL REDUCE VISIBILITIES TO 1/2 MILE AT TIMES THIS
MORNING.

SMALL CRAFT ADVISORY CRITERIA MAY BE REACHED TONIGHT...FOR BRISK
NORTHEAST WINDS AND HIGH WAVES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDS AND WAVES WILL LIKELY REACH SMALL CRAFT ADVISORY LEVELS SUNDAY
AND SUNDAY NIGHT...AND AGAIN TUESDAY NIGHT AND WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY.

WOOD
WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 9:25 PM CSTRiver Flood WarningMKXKenosha13 days
Mar 7, 1:54 PM CSTWinter Storm WatchMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 5 more13 hr
Mar 7, 4:22 PM CSTRiver Flood WatchMKXOzaukee2 hr

Nearby

Small Craft Advisories in Wisconsin, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.